Obsessive thoughts have pretty much taken over my life. Made it impossible to work most days, sleep is becoming worse again and once I focus on one thing it becomes the only thing I am able to think about. The worst of it started almost 2 years ago now when I caught my ex-fiance cheating on me and broke it off. I got involved in a rebound and after that ended was left feeling depressed and alone. I obsessed about STD tests results etc. This is happening again now after my recent relationship ended. I literally can not go through that hell again.
The obsessive behavior and anxiety bleeds all over as well. I have to check the front door being locked several times. Recently I have been waking up feeling like I'm in a complete state of panic (rapid heart rate, shallow labored breathing). I work out 5 times a week quite heavily and am in good shape so exercise any more will not help.
I've always had social anxiety, mostly because I obsess about saying the right thing etc. It has ruined my social life. I have been seeing the same doctor for these whole two years and tried therapy twice but almost immediately did not like who I was seeing so stopped and lost interest during a low spell of anxiety. The Dr after hearing all this handed me a months supply of Lexapro. Since one of my main focuses of my anxiety is clearly my health I am now obsessing over taking this medication. I recently took some St John's wort before seeing the Dr and didn't realize it had conflicts until after. I asked a nurse who asked if it was OTC, to which I responded yes. She said stop taking it and start taking the lexapro. I clearly am obsessing over that conflicting as well.
I plan to seek counseling today but wonder if I should start the Lexapro 10mg. I am absolutely terrified of the side effects and have always had an "I can power through this" attitude. I'm becoming increasingly desperate for answers though.
To get the benefits of meds you must accept the side effects. The meds may cause an instant increase in your anxiety/depression etc before they click in. Will power failed to help me, I'm not weak willed, but the harder I tried the quicker I failed. Talk it over with your Doc. be sure you know the effects of whatever you take ~ try not to be too alarmed by the list of unpleasant things that may happen when meds are taken. Good Luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.